MAUDE Adverse Event Report: MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC SHERPA ACTIVE 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SA6IMAK
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Atrial Perforation (2511)
Date of Event 02/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During index renal denervation procedure the left renal artery was treated first.Six ablations were performed.Right renal artery was treated second.Four ablations were performed.It was reported that there was an arterial puncture with use of the catheter during the index procedure.The puncture could be seen only after the procedure.Two days later the patient experienced a minor hematoma of the right groin.No treatment was given.Investigator indicated that the reported hematoma event is definitely related to the renal denervation device and procedure.It was confirmed that the hematoma was the result of an unintended arterial puncture/perforation.Location of the punctured vessel was in the groin.No treatment was provided.The hematoma resolved spontaneously.

Brand Name
SHERPA ACTIVE 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7094850
Report Number1220452-2017-00127
Device Sequence Number19301355
Product Code DQY
UDI-Device Identifier00613994824059
UDI-Public00613994824059
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042489
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/02/2017
Device Catalogue NumberSA6IMAK
Device Lot Number0007602230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age60 YR
Patient Weight85